Alert archive / California / Dense Fog Advisories in 2021
Dense Fog Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this dense fog advisory at Nov 14, 2021, 2:20 AM PST for Humboldt County, California. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2021, 2:20 AM PST (10:20 UTC)
- Expired
- Nov 14, 2021, 12:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
073 WWUS76 KEKA 141020 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 220 AM PST Sun Nov 14 2021 CAZ103-104-106-141800- /O.NEW.KEKA.FG.Y.0004.211114T1020Z-211114T1800Z/ Northern Humboldt Coast-Southwestern Humboldt- Southern Humboldt Interior- 220 AM PST Sun Nov 14 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Visibility at or below one quarter mile in dense fog. * WHERE...Northern Humboldt Coast, Southwestern Humboldt and Southern Humboldt Interior Counties. * WHEN...Until 10 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
3 follow-up statements
073 WWUS76 KEKA 141755 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 955 AM PST Sun Nov 14 2021 CAZ104-106-141900- /O.EXP.KEKA.FG.Y.0004.000000T0000Z-211114T1800Z/ Southwestern Humboldt-Southern Humboldt Interior- 955 AM PST Sun Nov 14 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... $$ CAZ103-141900- /O.EXT.KEKA.FG.Y.0004.000000T0000Z-211114T1900Z/ Northern Humboldt Coast- 955 AM PST Sun Nov 14 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS MORNING... * WHAT...Visibilities ranging from less than a quarter mile to a half mile in dense fog. * WHERE...Northern Humboldt Coast County, particularly around Humboldt Bay. * WHEN...Until 11 AM PST this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
784 WWUS76 KEKA 141855 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1055 AM PST Sun Nov 14 2021 CAZ103-142000- /O.EXT.KEKA.FG.Y.0004.000000T0000Z-211114T2000Z/ Northern Humboldt Coast- 1055 AM PST Sun Nov 14 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * WHAT...Visibilities ranging from one half mile to less than a quarter of a mile in dense fog. * WHERE...Northern Humboldt Coast County. * WHEN...Until noon PST today. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
124 WWUS76 KEKA 141959 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1159 AM PST Sun Nov 14 2021 CAZ103-142100- /O.EXP.KEKA.FG.Y.0004.000000T0000Z-211114T2000Z/ Northern Humboldt Coast- 1159 AM PST Sun Nov 14 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT NOON PST TODAY... Some localized of spots of visibilities less than a quarter of mile will still be possible during the next hour or two. Motorists are advised to slow and drive cautiously when approaching these areas of dense fog. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this dense fog advisory went out at Nov 13, 2:47 PM PST, 11 hours 33 minutes earlier.
Area forecast discussion, Nov 13, 2:47 PM PST, 11 hours 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 247 PM PST Sat Nov 13 2021 .SYNOPSIS...High pressure aloft will continue to promote warm and dry weather across Northwest California this weekend. A front will then enter the region on Monday and bring some light rain to mostly Del Norte and Humboldt counties. High pressure aloft is then forecast to redevelop and promote another period of mostly dry weather for Tuesday and Wednesday. Otherwise, another round of wetting rain is looking more likely on Thursday. && .DISCUSSION...Patches of low clouds and fog were stubborn to clear out this morning across interior valleys and around Humboldt Bay. These stubborn areas across the interior shouldn't affect afternoon high temperatures, where highs in the 60s and 70s are still expected. Coastal areas will peak in the upper 60s. Ridging aloft will continue to promote similar conditions tomorrow as the generally pleasant weather continues. Thereafter, a shortwave trough and associated front will approach the Pacific Northwest and Northwest California on Monday. Some light rain is expected for the northern half of the forecast area starting Monday afternoon. Highest totals will be in interior Del Norte County, where up to six tenths of an inch will be possible in the more favorable upslope mountainous areas. Areas south of Cape Mendocino will struggle to observe any measurable precipitation this go around. Cooler temperatures for interior areas are expected in the wake of the approaching shortwave trough and cold front as a cooler airmass filters in. Ridging will build back overhead on Tuesday and promote generally dry conditions through Wednesday. Some breezy offshore winds will be possible on Tuesday, with some gusts up to 30 mph possible across exposed interior ridges. Attention then turns to the forecast for late next week. Clusters have been split between weak ridging persisting or another shortwave trough moving across the region on Thursday. With the 12Z runs of the deterministic models coming into fairly good agreement about the shortwave trough scenario, have started to hone in on that scenario a little more in the forecast package this afternoon. So, another round of rain and some gusty winds appear more likely now on Thursday, but stay tuned to the forecast over the next couple of periods as the details become more clear cut across all of the guidance. && .AVIATION...Upper level ridging throughout the weekend will lead to warm and dry conditions around the region. Coastal stratus will linger just offshore or onshore throughout the day, possibly affecting visibility and causing low ceiling heights. VFR conditions will prevail during the day, however, lower ceilings and visibility into the evening could cause MVFR to possibly IFR or LIFR conditions around the coastal terminals. Around Ukiah, visibility is projected to be high and clear skies are expected bringing VFR conditions. There is a chance for radiational fog in the early Sunday morning hours, before sunrise, around Ukiah. && .MARINE...Winds remain mainly in the 5 to 15 kt range with the strongest winds south of Cape Mendocino. In general winds at the buoys are lighter than most models were showing. So have lowered the wind speeds and waves heights in the forecast for this evening. The northwest swell continues to be around 6 to 7 feet at 12 seconds. This pattern is expected to persist through the weekend. Sunday night and Monday a weak weather system is expected to bring a short period of southerly winds as it moves through. Monday afternoon or evening there is expected to be an abrupt shift back to northerly. The models have started to come into better agreement on the timing of this wind shift, although the wave model is slower to catch up. Tuesday northerly winds increase across the area and could approach gale force in the northern outer waters. This will generate steep seas approaching 10 feet. Wednesday and Thursday the models are really struggling to resolve a potentially strong system as it moves onshore. The 12Z deterministic models changed significantly for Wednesday night and Thursday. They are now showing a period of gale force winds as it moves through on Thursday. The ECMWF ensemble peak wind gusts have trended higher, but still have a lot of variability in them. This will need to be the monitored as it gets closer. MKK && .EKA WATCHES/WARNINGS/ADVISORIES... CA... None. NORTHWEST CALIFORNIA COASTAL WATERS... None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Nov 13, 3:10 AM PST, 23 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 310 AM PST Sat Nov 13 2021 CAZ101>115-141115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 310 AM PST Sat Nov 13 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:50 PM PST | Gale Watch | EKA | 24 hr |
Nearby
Dense Fog Advisories in California, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.